INDIANAPOLIS (WANE) — The Indiana State Department of Health says two more Hoosiers have died as a result of vaping.
The deaths occurred in adults and were confirmed by the Centers for Disease Control and Prevention (CDC). This brings the total number of vaping-related deaths in Indiana to three since September 6.
“These deaths are heartbreaking,” said State Health Commissioner Kris Box. “I urge anyone who is using these products to consider stopping, especially if you are vaping THC.”
THC, or tetrahydrocannabinol, is the main psychoactive ingredient in cannabis. Most of the 75 current investigations of severe lung injury linked to vaping occurred with individuals vaping THC, though some have reported vaping only nicotine.
Symptoms of severe lung injury can include cough, shortness of breath or chest pain, nausea, vomiting, diarrhea, fatigue, and fever or abdominal pain.
The ISDH says anyone who has used an e-cigarette in the last 90 days and is experiencing those symptoms should stop vaping immediately and visit a healthcare provider.
More information about ISDH’s investigation of vaping-related severe lung injuries is available online at https://www.in.gov/isdh/28337.htm. For the latest on vaping-related injuries nationwide, visit the CDC website at https://bit.ly/2mgcCrw.